Alert archive / Iowa / Flash Flood Warnings in 2006

Flash Flood Warning 7, NWS Des Moines, IA

September 11, 2006Bremer County, Butler County, Iowa

NWS Des Moines, IA issued this flash flood warning at Sep 11, 2006, 3:20 AM CDT for Bremer County, Butler County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2006, 3:20 AM CDT (08:20 UTC)
Expired
Sep 11, 2006, 9:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

Counties Bremer County, IA, Butler County, IA

The radar

The Des Moines radar (KDMX), 155 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 9:00 AM CDTFLOOD5 Se Dumont, IASLOW MOVING SHALLOW WATER OVER SEVERAL GRAVEL ROADS SOUTH AND SOUTHEAST OF DUMONT. NO WASHOUTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 110823
FFWDMX
IAC017-023-111430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
320 AM CDT MON SEP 11 2006

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BREMER COUNTY IN NORTHEAST IOWA
  BUTLER COUNTY IN NORTH CENTRAL IOWA

* UNTIL 930 AM CDT

* AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR  
  ESTIMATES OF 4 TO 5 INCHES OF RAIN HAS FALLEN OVER THE PAST 24     
  HOURS ACROSS THE NORTHERN PORTIONS OF THE COUNTIES. 2 TO 3 INCHES  
  OF THIS HAS FALLEN SINCE MIDNIGHT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALLISON...APLINGTON...CLARKSVILLE...DENVER...GREENE...
  PARKERSBURG...SHELL ROCK...SUMNER...TRIPOLI AND WAVERLY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 10 AM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.

LAT...LON 4291 9208 4285 9209 4265 9210 4264 9256
      4256 9257 4256 9302 4291 9303

$$

DONAVON
5 follow-up statements
000 
WGUS73 KDMX 110923
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
417 AM CDT MON SEP 11 2006

IAC017-023-111430-
BREMER IA-BUTLER IA-
417 AM CDT MON SEP 11 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BREMER AND BUTLER
COUNTIES UNTIL 930 AM CDT...

AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR 
ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAS FALLEN OVER A LARGE PORTION 
OF THE COUNTIES WITH LOCAL 24 HOUR TOTALS OF 5 TO 6 INCHES FROM 
CLARKSVILLE TO SUMNER. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE 
THROUGH 10 AM. 

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...ALLISON...APLINGTON...
CLARKSVILLE...DENVER...GREENE...PARKERSBURG...SHELL ROCK...SUMNER...
TRIPOLI AND WAVERLY.

OTHER LOCATIONS AFFECTED INCLUDE DRY CREEK AND KILSON CREEK IN 
CENTRAL BUTLER COUNTY AND HORTON CREEK IN WESTERN BREMER 
COUNTY...THE LITTLE WAPSIE NEAR SUMNER AND ONE QUARTER MILE CREEK 
NEAR DENVER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

LAT...LON 4291 9208 4285 9209 4265 9210 4264 9256
      4256 9257 4256 9302 4291 9303

$$

DONAVON
000 
WGUS73 KDMX 111030
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
526 AM CDT MON SEP 11 2006

IAC017-023-111430-
BREMER IA-BUTLER IA-
526 AM CDT MON SEP 11 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BREMER AND BUTLER
COUNTIES UNTIL 930 AM CDT...

AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR 
ESTIMATED STORM TOTAL RAINFALL OF 4 TO 6 INCHES HAS FALLEN. 2 TO 4 
INCHES HAS FALLEN SINCE MIDNIGHT OVER A LARGE PORTION OF THE AREA.

HEAVY RAIN WILL GRADUALLY DIMINISH ACROSS THE WARNED AREA THROUGH 7 
AM. RUNOFF FROM EXCESSIVE RAINFALL OVERNIGHT WILL CAUSE FLASH 
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...ALLISON...CLARKSVILLE...DENVER...SHELL 
ROCK...SUMNER...TRIPOLI AND WAVERLY.

OTHER LOCATIONS AFFECTED INCLUDE DRY CREEK AND KILSON CREEK IN 
CENTRAL BUTLER COUNTY AND HORTON CREEK IN WESTERN BREMER 
COUNTY...THE LITTLE WAPSIE NEAR SUMNER AND ONE QUARTER MILE CREEK 
NEAR DENVER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

LAT...LON 4291 9208 4285 9209 4265 9210 4264 9256
      4256 9257 4256 9302 4291 9303

$$
DONAVON
000 
WGUS73 KDMX 111130
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
625 AM CDT MON SEP 11 2006

IAC017-023-111430-
BREMER IA-BUTLER IA-
625 AM CDT MON SEP 11 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BREMER AND BUTLER
COUNTIES UNTIL 930 AM CDT...

AT 620 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
STORM TOTAL RAINFALL OF 5 TO 6 INCHES OVER NORTHERN PORTIONS OF 
BREMER AND BUTLER COUNTIES...FROM BRISTOW...TO CLARKSVILLE...AND 
THROUGH PLAINFIELD.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. BREMER COUNTY DEPARTMENT OF TRANSPORTATION OFFICIALS REPORTED 
THAT CRANE CREEK ALONG HIGHWAY 188 WAS RISING BUT WAS STILL WITHIN 
ITS BANKS AS OF 6 AM. OTHER LOCATIONS THAT COULD BE AFFECTED 
INCLUDE DRY CREEK AND KILSON CREEK IN CENTRAL BUTLER COUNTY AND 
HORTON CREEK IN WESTERN BREMER COUNTY...THE LITTLE WAPSIE NEAR 
SUMNER AND ONE QUARTER MILE CREEK NEAR DENVER.

MODERATE TO BRIEFLY HEAVY RAIN WILL CONTINUE ACROSS BREMER AND FAR 
SOUTHEAST BUTLER COUNTY THROUGH MID MORNING BEFORE DIMINISHING IN 
INTENSITY. ADDITIONAL AMOUNTS AROUND ONE HALF INCH ARE POSSIBLE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY 
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

LAT...LON 4291 9208 4285 9209 4265 9210 4264 9256
      4256 9257 4256 9302 4291 9303

$$

KINNEY
000 
WGUS73 KDMX 111257
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
755 AM CDT MON SEP 11 2006

IAC017-023-111430-
BREMER IA-BUTLER IA-
755 AM CDT MON SEP 11 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BREMER AND BUTLER
COUNTIES UNTIL 930 AM CDT...

AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL REPORTS 
OF 4 TO 6.2 INCHES HAVE BEEN RECEIVED THIS MORNING.

HEAVY RAIN HAS FALLEN ACROSS THE WARNED AREA. RUNOFF FROM THIS 
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING 
INCLUDE...ALLISON...APLINGTON...CLARKSVILLE...DENVER...GREENE AND 
PARKERSBURG...SHELL ROCK...SUMNER...TRIPOLI AND WAVERLY.

OTHER LOCATIONS AFFECTED INCLUDE DRY CREEK AND KILSON CREEK IN 
CENTRAL BUTLER COUNTY AND HORTON CREEK IN WESTERN BREMER 
COUNTY...THE LITTLE WAPSIE NEAR SUMNER AND ONE QUARTER MILE CREEK 
NEAR DENVER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES.

LAT...LON 4291 9208 4285 9209 4265 9210 4264 9256
      4256 9257 4256 9302 4291 9303

$$

DONAVON
000 
WGUS73 KDMX 111353
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
846 AM CDT MON SEP 11 2006

IAC017-023-111430-
BREMER IA-BUTLER IA-
846 AM CDT MON SEP 11 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BREMER AND BUTLER
COUNTIES UNTIL 930 AM CDT...

AT 850 AM CDT...REPORTS FROM WEATHER SPOTTERS INDICATE THAT OVER 5 
INCHES OF RAIN FELL OVERNIGHT FROM DUMONT THROUGH PLAINFIELD AND 
AREAS NORTH OF TRIPOLI.

RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO 
OCCUR AS FIELDS AND SMALL STREAM DRAIN OFF THIS MORNING. SOME 
LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...ALLISON... 
CLARKSVILLE...SHELL ROCK...SUMNER AND TRIPOLI.

COUNTY LAW ENFORCEMENT...EMERGENCY MANAGEMENT AND REPORT BASEMENT 
FLOODING AND FULL DITCHES AND STREAMS ACROSS THE NORTHERN HALF OF 
BUTLER AND BREMER COUNTIES.  

IF YOU ENCOUNTER WATER OVER A ROAD...DO NOT ATTEMPT TO TRAVEL 
ACROSS. REPORT THE FLOODING TO LAW ENFORCEMENT.

LAT...LON 4291 9208 4285 9209 4265 9210 4264 9256
      4256 9257 4256 9302 4291 9303

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:39 PM CDT, 11 hours 41 minutes earlier.

Area forecast discussion, Sep 10, 3:39 PM CDT, 11 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT SUN SEP 10 2006

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
MOD/HVY RNFL EVENT UNFOLDING ACROSS CENT IA THIS PD COMPLETE WITH
WINTER-LIKE DEFORMATION ZONE AND TROWAL. 18Z SFC ANALYSIS DEPICTS
INVERTED SFC TROF EXTNG NWD FROM LOW PRES CENT OVR NE KN WITH
WARM/STNRY BNDRY DRAPED ACROSS NRN MO. WV IMAGERY SHOWING COMMA-
LIKE FEATURE AHEAD OF MAIN S/W SPINNING EWD ACROSS ERN NE.
REGIONAL RADAR HAS BROAD BANDED AREA OF RA FM XTRM NERN NE/SERN SD
ACROSS MUCH OF CENT/NRN IA AND INTO SWRN WI WITH A MORE
NARROW/THIN FEEDER LINE OF SHRA/EMBEDDED TS MOVG NNEWD FM NEAR
KMCI INTO SCENT IA. DRY SLOT NOW INTO SWRN IA. RAINFALL AMTS AS
OF EARLY THIS AFT RANGED BTWN 1-2 INCHES.

AREA OF MOD/HVY RA FCAST TO CONTINUE/GRADUALLY MOVE ENEWD OVER
THE NEXT 24-36 HOURS ALONG WITH THE INVERTED SFC TROF AND POTENT
UPR LVL DISTURBANCE. LARGE SCALE LIFT ASSOCD WITH THE MID/UPR LVL
WAVE ALONG WITH PERSISTENT WAA/ISENTROPIC UPGLIDE OVER-TOP THE
LLVL FNTS WILL AID IN CONTINUING THE OVERRUNNING PCPN EVENT ACROSS
THE AREA INTO MONDAY. IN ADDITION...PWATS IN EXCESS OF 1.5
INCHES...CONTINUED UPR LVL DIV...A 30+KT LLJ AND SUFFICIENT QG
FORCING/UVM WILL AID PRODUCING MOD/HVY RNFL. THE HIGHEST RAINFALL
AMTS WL BE ACROSS THE EASTERN HALF OF THE CWA WITH 1-2 INCHES.

IN LOOKING AT THE SHORT TERM DETERMINISTIC SOLUTIONS...THE GFS ONCE
AGAIN SUFFERS FROM CONVECTIVE FEEDBACK ISSUES...PROMOTING A DEEPER
SFC CYC...TOO MUCH QPF AND AN OVERALL FASTER EWD PROGRESSION OF THE
SYSTEM. MEANWHILE...THE NAM APPEARS TO BE DOING MUCH BETTER WRT THE
SPEED /SLOWER/ AND OVERALL EXTENT OF THE SYSTEM AND THEREFORE...HAVE
FOLLOWED MORE CLOSELY WITH BLEND FROM THE 09Z SREF. CAT POPS MOST
AREAS TNT GRADUALLY TAPERING OFF /LKLY-CHC-SCHC/ FM W TO E BY LATE
MONDAY. THE UPR LVL SYS DEEPENS INTO TUE AS ADDITIONAL ENERGY
BECOMES ABSORBED INTO THE SYSTEM...WHICH IS ESSENTIALLY OVERHEAD
BY LATE TUE. WITH PLENTY OF LOW CLOUDS/MOISTURE TO CONTEND
WITH...TEMPS BLO NORMAL WITH HIGHS IN THE 60S TO LOW 70S. HIGH
PRESSURE BEGINS TO BUILD INTO THE REGION BY LATE TUE AS THE UPR
LVL SYS SLIDES ESEWD INTO THE MID MS VLY.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
OVERALL AGREEMENT BTWN THE MED RANGE MODEL SOLNS MUCH BETTER IN THE
EXTNDD THIS PACKAGE...ESP WRT THE OVERALL PATTERN EVOLUTION THRU
DY6. ON WED...MID/UPR LVL PATTERN WILL FEATURE WEAK REX BLOCK OVR
THE SWRN U.S WITH +TILTED S/W TROF TRANSLATING EWD FM THE LWR GRT
LKS INTO THE SRN APPALACHIANS. RIDGING SFC/ALOFT IN THE WAKE OF THE
UPR LVL SYS WL BE IN PLACE FM THE UPR MIDWEST/WRN GRT LKS SWD INTO
THE MID MS VLY. H5 FLOW BCMG MUCH MORE AMPLIFIED BY THUR WITH LARGE
UPPER LOW DROPPING SWD INTO THE PAC NW...WITH STRONG CONSENSUS BTWN
MED RANGE GUID AND ENS MEANS IN DEPICTING THIS FEATURE. THIS WILL
RESULT IN INC HEIGHTS ACROSS THE CENTRAL U.S. AND GRADUAL WARMING
INTO THE WEEKEND. AT THE SFC...SRLY FLOW TO INC AS WELL WITH SFC HI
MOVG EWD INTO THE OH VLY AND LEE TROFING DEVLPG ACROSS THE NRN HIGH
PLAINS SWD INTO THE CENT/SRN ROCKIES. FCAST BECOMES A BIT MORE
COMPLICATED BY DY6 AS FNTL SYS/BAROCLINIC ZONE BEGINS TO SINK SEWD
FM THE NRN HIGH PLAINS. IN ADDITION...S/W ENERGY EJECTING NEWD
AROUND THE BASE OF THE MEAN WRN TROF ALSO MAY AFFECT THE REGION BY
THIS TIME. THE 10/12Z GFS TRENDS CLOSELY TOWARD THE 10/00Z ECMWF
ALTHOUGH SLIGHTLY MORE AMPLIFIED...BUT STILL KEEPING ANY PCPN TO
THE WEST OF THE AREA THROUGH FRIDAY. HAVE CONTINUED LOW POPS FOR
THE WKEND AS THE FNTL SYSTEM APPROACHES FM THE WNW.

&&

.AVIATION...
POOR FLYING CONDS WL CONT THRU THE PD WITH MVFR VIS AND IFR CIGS
PREVAILING. WDSPRD RA WITH EMBD -TSRA. OCNL LIFR CIGS. SFC WNDS
ENE 5-10KTS.

&&

.HYDROLOGY...
NCRFC GUID FOR THE DSM BASIN INDICATES ONLY MINOR TO MOD IN-BANK
RISES FOR AREA RIVERS/STREAMS/CREEKS WITH 1-3 INCH QPF.
THEREFORE...DO NOT ANTICIPATE ANY RIVER FLOODING ISSUES...ESP
GIVEN THE LONG DURATION OF THE EVENT. HOWEVER...WL STILL NEED TO
MONITOR OVER THE NEXT 24 TO 48 HOURS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.SHORT TERM...MS/STEINBUGL
.LONG TERM...STEINBUGL
.AVIATION...MS
.HYDROLOGY...STEINBUGL
Hazardous weather outlook, Sep 10, 3:26 PM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT SUN SEP 10 2006

IAZ047>050-060>062-073>075-083>086-094>097-112030-
BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-
MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
326 PM CDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS FROM U.S. HIGHWAY
30 SOUTH...AND FROM INTERSTATE 35 EAST.

.DAY ONE...TONIGHT

RAIN IS EXPECTED TO CONTINUE THROUGH THE NIGHT WITH LOCALLY HEAVY
RAINFALL AMOUNTS POSSIBLE. GENERAL TOTAL RAINFALL AMOUNTS WILL BE
IN THE ONE AND ONE HALF TO TWO AND ONE HALF INCH RANGE THROUGH
MONDAY MORNING...WITH LOCAL AMOUNTS OF 3 TO 5 INCHES POSSIBLE.
ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN WILL TAPER OFF DURING THE DAY MONDAY WITH AN ADDITIONAL ONE
HALF INCH EXPECTED. AREAS RIVERS AND STREAMS WILL RISE THROUGH THE
FIRST HALF OF THE WEEK AND SHOULD BE MONITORED...HOWEVER WIDESPREAD
FLOODING IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE
ENCOURAGED TO REPORT ANY HEAVY RAIN OR FLOODING TODAY THROUGH MONDAY.

IAZ004>007-015>017-023>028-033>039-112030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
326 PM CDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF IOWA NORTH OF
U.S. HIGHWAY 30.

.DAY ONE...TONIGHT

RAIN WILL CONTINUE THROUGH THE NIGHT WITH TOTAL RAINFALL AMOUNTS
IN THE 1 TO 2 INCH RANGE BY MONDAY MORNING. ISOLATED 3 INCH
AMOUNTS AREA POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY TROUGH SATURDAY

AN ADDITIONAL ONE QUARTER TO ONE HALF INCH OF RAIN IS EXPECTED ON
MONDAY. MINOR TO MODERATE WITHIN BANK RISES ARE EXPECTED ON AREAS
STREAMS THROUGH MIDWEEK. RIVER LEVELS SHOULD BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE
ENCOURAGED TO REPORT ANY HEAVY RAIN OR FLOODING TODAY THROUGH MONDAY.

IAZ044>046-057>059-070>072-081-082-092-093-112030-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-
ADAMS-UNION-TAYLOR-RINGGOLD-
326 PM CDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF IOWA SOUTH OF
U.S. HIGHWAY 30 AND WEST OF INTERSTATE 35.

.DAY ONE...TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

Nearby

Flash Flood Warnings in Iowa, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.